Alert archive / Louisiana / Gale Warnings in 2026
Gale Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Mar 15, 2026, 11:07 AM CDT. It took effect at Mar 15, 2026, 10:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 11:07 AM CDT (16:07 UTC)
- In effect from
- Mar 15, 2026, 10:00 PM CDT
- Expired
- Mar 16, 2026, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
224 WHUS74 KLCH 151607 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1107 AM CDT Sun Mar 15 2026 GMZ450-452-455-470-472-475-160700- /O.UPG.KLCH.GL.A.0002.260316T0300Z-260316T1800Z/ /O.NEW.KLCH.GL.W.0003.260316T0300Z-260316T1800Z/ /O.EXB.KLCH.SC.Y.0015.260316T1800Z-260317T0600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1107 AM CDT Sun Mar 15 2026 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM CDT TUESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 11 ft expected. For the Small Craft Advisory, north winds 20 to 30 kt and seas 7 to 10 ft expected. * WHERE...Portions of the Gulf of America. * WHEN...For the Gale Warning, from 10 PM this evening to 1 PM CDT Monday. For the Small Craft Advisory, from 1 PM Monday to 1 AM CDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ430-432-435-436-160700- /O.EXT.KLCH.SC.Y.0015.260316T0300Z-260317T0600Z/ /O.CON.KLCH.LO.Y.0023.260316T0900Z-260316T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- 1107 AM CDT Sun Mar 15 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT TUESDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt expected. For the Low Water Advisory, abnormally low water levels expected. * WHERE...Sabine Lake, Calcasieu Lake, Vermilion and West Cote Blanche Bays and Atchafalaya and East Cote Blanche Bays. * WHEN...For the Small Craft Advisory, from 10 PM this evening to 1 AM CDT Tuesday. For the Low Water Advisory, from 4 AM to 1 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...Actual tide levels on Monday morning will be between (-1.0) and (-2.0) feet MLLW. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$
2 follow-up statements
098 WHUS74 KLCH 160343 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1043 PM CDT Sun Mar 15 2026 GMZ450-452-455-470-472-475-161800- /O.CON.KLCH.GL.W.0003.000000T0000Z-260316T1800Z/ /O.CON.KLCH.SC.Y.0015.260316T1800Z-260317T0600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1043 PM CDT Sun Mar 15 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 AM CDT TUESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 11 ft. For the Small Craft Advisory, north winds 20 to 30 kt and seas 7 to 10 ft expected. * WHERE...Portions of the Gulf of America. * WHEN...For the Gale Warning, until 1 PM CDT Monday. For the Small Craft Advisory, from 1 PM Monday to 1 AM CDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ430-432-435-436-161800- /O.CON.KLCH.SC.Y.0015.000000T0000Z-260317T0600Z/ /O.CON.KLCH.LO.Y.0023.260316T0900Z-260316T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- 1043 PM CDT Sun Mar 15 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt. For the Low Water Advisory, abnormally low water levels expected. * WHERE...Sabine Lake, Calcasieu Lake, Vermilion and West Cote Blanche Bays and Atchafalaya and East Cote Blanche Bays. * WHEN...For the Small Craft Advisory, until 1 AM CDT Tuesday. For the Low Water Advisory, from 4 AM to 1 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$
145 WHUS74 KLCH 161648 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1148 AM CDT Mon Mar 16 2026 GMZ450-452-455-470-472-475-170100- /O.CON.KLCH.GL.W.0003.000000T0000Z-260316T1800Z/ /O.EXT.KLCH.SC.Y.0015.260316T1800Z-260317T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1148 AM CDT Mon Mar 16 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 5 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of the Gulf of America. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, until 7 AM CDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ430-432-435-436-170100- /O.CON.KLCH.LO.Y.0023.000000T0000Z-260316T1800Z/ /O.CON.KLCH.SC.Y.0015.000000T0000Z-260317T0600Z/ Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- 1148 AM CDT Mon Mar 16 2026 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Sabine Lake, Calcasieu Lake, Vermilion and West Cote Blanche Bays and Atchafalaya and East Cote Blanche Bays. * WHEN...For the Low Water Advisory, until 1 PM CDT this afternoon. For the Small Craft Advisory, until 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Mar 15, 7:14 AM CDT, 3 hours 53 minutes earlier. Its key messages:
- A Canadian cold front is expected to move across this evening with a line of showers and thunderstorms. Some of the storms may produce damaging wind gusts and large hail and a Slight (level 2 out of 5) along and north of I-10 to Marginal Risk (level 1 out of 5) of severe storms during that time frame for the remainder of the area.
- Periodic Gale force winds over the coastal waters are expected tonight into Monday.
- Elevated potential for fire danger on Monday due to strong north winds and low afternoon relative humidity values depending on how much rain falls on Sunday night and a fire weather watch has been issued.
- There is the potential for a light freeze for Monday night into Tuesday morning for mainly portions north of the I-10 corridor. Thus a freeze watch has been issued as this is beyond the average last freeze date for the area.
Area forecast discussion, Mar 15, 7:14 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
714 AM CDT Sun Mar 15 2026
...New AVIATION...
.KEY MESSAGES...
- A Canadian cold front is expected to move across this evening
with a line of showers and thunderstorms. Some of the storms may
produce damaging wind gusts and large hail and a Slight (level
2 out of 5) along and north of I-10 to Marginal Risk (level 1
out of 5) of severe storms during that time frame for the
remainder of the area.
- Periodic Gale force winds over the coastal waters are expected
tonight into Monday.
- Elevated potential for fire danger on Monday due to strong north
winds and low afternoon relative humidity values depending on
how much rain falls on Sunday night and a fire weather watch has
been issued.
- There is the potential for a light freeze for Monday night into
Tuesday morning for mainly portions north of the I-10 corridor.
Thus a freeze watch has been issued as this is beyond the
average last freeze date for the area.
&&
.AVIATION...
(12Z TAFS)
Issued at 709 AM CDT Sun Mar 15 2026
Remainder of the morning hours will trend VFR. There are BKN
patches of MVFR ceilings that are expected to lift into the
afternoon. Winds expected to pickup out of the south with gusts
20-30kts through the afternoon hours. A fast moving line of storms
will move through this evening through midnight quickly shifting
winds out of the north. Do expect MVFR ceilings along and post
frontal passage initially. Strong gusts expected to remain
through 16th/AM.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 38 52 29 / 20 80 0 0
LCH 79 43 56 36 / 10 70 0 0
LFT 81 43 53 32 / 0 80 0 0
BPT 81 42 57 35 / 10 50 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CDT Monday for LAZ027>033-044-045-055-
073-074-141>143-152>154-241>243-252>254.
Fire Weather Watch from Monday morning through Monday evening
for LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
252>254.
Freeze Watch from Monday evening through Tuesday morning for
LAZ027>033.
TX...Wind Advisory until 6 PM CDT Monday for TXZ180-201-259>262-515-
516-615-616.
Fire Weather Watch from Monday morning through Monday evening
for TXZ180-201-259>262-515-516-615-616.
Freeze Watch from Monday evening through Tuesday morning for
TXZ260.
GM...Small Craft Advisory from 10 PM this evening to 1 PM CDT Monday
for GMZ430-432-435-436.
Low Water Advisory from 4 AM to 1 PM CDT Monday for GMZ430-432-
435-436.
Gale Watch from this evening through Monday afternoon for GMZ450-
452-455-470-472-475.
&&
SHORT TERM...27
LONG TERM....27
AVIATION...30The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:23 PM CDT | Freeze Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 20 hr |
| Mar 14, 10:37 PM CDT | Fire Weather Watch | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more | 13 hr |
| Mar 15, 11:58 AM CDT | Red Flag Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more | 31 hr |
| Mar 15, 6:47 PM CDT | Freeze Watch | LCH | Acadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Martin | 17 hr |
| Mar 15, 6:47 PM CDT | Freeze Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 8 more | 38 hr |
| Mar 15, 6:44 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 46 min |
| Mar 15, 6:56 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.